Alert archive / Indiana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 169, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jun 1, 2006, 3:13 PM EDT for Wayne County, Indiana. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 1, 2006, 3:13 PM EDT (19:13 UTC)
- Expired
- Jun 1, 2006, 4:15 PM EDT
- In force
- 62 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
County Wayne County, IN
The radar
The Indianapolis radar (KIND), 110 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.2 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 279 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 953 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 2:05 PM EDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jun 1, 2:05 PM EDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 205 PM EDT THU JUN 1 2006 .AVIATION /18Z-18Z/... TSRA ARE NOW BEGINNING TO DEVELOP AHEAD OF CLDFNT WHICH IS STILL DRAPPED ACORSS THE NW COUNTIES. IN ADDITION...TSRA COMPLEX IS MOVING EAST FROM WRN IN/KY. LOOKS LIKE THE BEST CHANCE OF TSRA WILL BE UNTIL 02Z. NAM AND GFS HAVE COME INTO AGREEMENT IN PUSHING FRONT INTO SRN OHIO OVERNIGHT...THEN SOUTH OF THE AREA ON FRIDAY. IFR TO MVFR CIGS WILL PUSH INTO THE TAFS BEHIND THE FNT...BUT THEN AS FRONT PUSHES SOUTH ON FRIDAY CIGS WILL IMPROVE. LINGERS SHOWERS IN THE SRN TAFS INTO FRIDAY MORNING, && .PREV DISCUSSION... /ISSUED 1116 AM EDT THU JUN 1 2006/ SHORT TERM /REST OF TODAY/... COLD FRONT HAS NOW PUSHED INTO THE EXTREME NW COUNTIES. WEAK H5 WAVE PUSHES ACRS THE FA THIS AFTN. STILL EXPECT SHOWERS AND THUNDERSTORMS TO POP THIS AFTERNOON ALONG AND AHEAD OF THE FRONT IN THE HEAT OF THE DAY. KEPT THE 70 POPS FOR THIS AFTN...BUT BACKED OFF THE ONSET BY A COUPLE OF HOURS. BUMPED TEMPS UP A COUPLE OF DEGREES IN THE SOUTH. SITES PREV DISCUSSION... /ISSUED 646 AM EDT THU JUN 01 2006/ AVIATION /12Z-12Z/... UPPER LEVEL PATTERN CHARACTERIZED BY HIGH AMPLIFICATION WITH A TROF OVER THE PLAINS AND STRONG RIDGE CENTERED OVER THE EAST. THIS PLACES THE OHIO VALLEY IN A MOIST SWRLY FLOW. PLAINS TROF TO SHIFT SLOWLY EAST AND AMPLIFY WITH UPPER LOW DEVELOPING OVER THE UPPER OH VLY BY LATE SAT. IN THE SHORT TERM...SFC FRONT DRAPED FROM NW OHIO THRU NRN IN AND CNTRL IL TO DROP SLOWLY S INTO SRN OH BY THIS EVENING. MODEL SOLN/S CONTINUE TO SLOW THE SOUTHWARD PROGRESSION OF THIS FRONT. THIS LOOKS REASONABLE WITH THE AFOREMENTIONED UPPER TROF LAGGING. EXPECT THE FRONT TO DROP THRU THE NRN TAF SITES DURG THE EVE AND THRU THE S LATE TNGT. MODERATE INSTABILITY NOTED WITH SBCAPES AROUND 2000 J/KG TDA. EXPECT TSTMS TO REDEVELOP DURG THE AFTN. FAVORABLE LOW LEVEL CONVERGENCE LOOKS TO INCREASE LATE AFTN/TNGT WITH A WAVE DEVELOPING ON THE FNT. THIS CONVERGENCE IS BEST ACRS THE SOUTH SO HAVE ACCOUNTED FOR A LONGER DURATION OF PRECIP THERE. MVFR CIGS EXPECTED TNGT WITH LOW LEVEL FLO BECOMING NRLY. PREV DISCUSSION... /ISSUED 435 AM EDT THU JUN 01 2006/ SHORT TERM /TODAY THROUGH SATURDAY/... AREA IS UNDER A SOUTHWESTERLY FLOW ALOFT WITH A TROUGH BEGINNING TO DIG INTO THE OHIO VALLEY. TROUGH WILL CONTINUE TO AMPLIFY DURING THE NEXT COUPLE DAYS AS IT BECOMES NEARLY STATIONARY OVER ILN. COLD FRONT EXTENDS FROM WESTERN LAKE ERIE THROUGH NORTHWEST OHIO AND CENTRAL INDIANA TO WESTERN KENTUCKY. FRONT IS PROGGED TO CONTINUE SLOWLY SOUTHEAST AS THE UPPER TROUGH DEEPENS. A NORTHERLY FLOW WILL STRENGTHEN BEHIND THE COLD FRONT IN RESPONSE TO A DEVELOPING LOW NEAR THE EAST COAST. DUE TO THE SLOW MOVING NATURE OF THE SYSTEM...MOISTURE WILL PERSIST THROUGH THE SHORT TERM. SHOWERS AND THUNDERSTORMS ARE LIKELY TO DEVELOP TODAY IN THE VICINITY OF THE FRONT. THE CHANCE FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE TONIGHT...FRIDAY AND SATURDAY...WITH MOISTURE RISING INTO THE PERSISTENT COLD POOL ALOFT TO PRODUCE CONVECTIVE CLOUDS AND PRECIPITATION. RAISED HIGH TEMPERATURES SLIGHTLY FOR TODAY WITH WARM AIR PERSISTING AHEAD OF SLOW MOVING FRONT. ALSO NUDGED TEMPERATURES UP FRIDAY AND FRIDAY NIGHT. REST OF TEMPERATURE FORECAST UNCHANGED. CONIGLIO /ISSUED 439 PM EDT WED MAY 31 2006/ LONG TERM /FRIDAY THROUGH WEDNESDAY/... MODELS ARE IN RELATIVE AGREEMENT WITH MAIN FEATURES. UPPER TROF OVER THE WEEKEND INTO THE FIRST OF THE WEEK WILL EVOLVE INTO NWLY FLOW. THIS IS A CHANGE FROM THE LAST SEVERAL DAYS WHICH KEPT REGION IN NWLY FLOW. THIS WILL KEEP THE WEEKEND A BIT MORE CLOUDY AND BRING WITH IT THE THREAT OF CONVECTION WITH THE UPPER LOW. THE BEST THREAT APPEARS TO BE SATURDAY NIGHT INTO SUNDAY MORNING. THE NEXT THREAT OF CONVECTION WILL COME TUESDAY NIGHT INTO WEDNESDAY AS A STRONG WAVE IS PROGGED TO WORK DOWN IN THE NWLY FLOW. TEMPERATURES WILL GENERALLY BE AROUND NORMAL. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. &&
Hazardous weather outlook, Jun 1, 5:04 AM EDT, 10 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 504 AM EDT THU JUN 1 2006 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-020915- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE- DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK- MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH- PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON- CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 504 AM EDT THU JUN 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY TODAY. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE...WITH THE MAIN THREAT BEING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Local storm report, Jun 1, 10:49 AM EDT, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1049 AM EDT THU JUN 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 PM TSTM WND DMG BELFAST 39.06N 83.55W
05/31/2006 HIGHLAND OH COUNTY OFFICIAL
TREES DOWN
0819 PM TSTM WND DMG MAY HILL 39.01N 83.51W
05/31/2006 ADAMS OH LAW ENFORCEMENT
TREE DOWN ON LEWISVILLE RD, SEVERAL LARGE LIMBS DOWN IN
MAY HILL
&&
HAWBLITZELLocal storm report, Jun 1, 2:31 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT...COR
NATIONAL WEATHER SERVICE WILMINGTON OH
231 PM EDT THU JUN 01 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0220 PM TSTM WND DMG HAGERSTOWN 39.91N 85.16W
06/01/2006 WAYNE IN LAW ENFORCEMENT
NUMEROUS TREES...TREE LIMBS AND POWER POLES DOWN IN
HAGERSTOWN.Local storm report, Jun 1, 3:04 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...COR
NATIONAL WEATHER SERVICE WILMINGTON OH
304 PM EDT THU JUN 01 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0346 PM TSTM WND DMG 10 NW RICHMOND 39.93N 85.02W
06/01/2006 WAYNE IN LAW ENFORCEMENT
TREES DOWN CENTERVILLE ROAD.The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 8:01 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Highland | 44 min |
| Jun 1, 3:54 PM EDT | Severe Thunderstorm Warning | ILN | Ross | 47 min |
| Jun 1, 4:42 PM EDT | Flash Flood Warning | ILN | Darke | 2 hr |
| Jun 1, 4:58 PM EDT | Flash Flood Warning | ILN | Franklin | 2 hr |
| Jun 1, 6:27 PM EDT | Flash Flood Warning | ILN | Darke, Miami | 3 hr |
| Jun 1, 6:41 PM EDT | Flash Flood Warning | ILN | Franklin, Licking, Pickaway | 4 hr |
| Jun 1, 6:59 PM EDT | Severe Thunderstorm Warning | ILN | Fayette | 46 min |
| Jun 1, 7:38 PM EDT | Severe Thunderstorm Warning | ILN | Madison | 52 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.